Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2017, 6:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 1, 2017, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS82 KMFL 012213
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
613 PM EDT SAT JUL 1 2017
FLZ070-012300-
Inland Collier County FL-
613 PM EDT SAT JUL 1 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for southeastern Collier County Until 700 PM
EDT...
* At 613 PM EDT...National Weather Service Meteorologists detected a
cluster of strong thunderstorms near Big Cypress National
Preserve, or 23 miles northeast of Chokoloskee, moving northwest
at 5 mph.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2618 8115 2601 8087 2593 8087 2582 8093
2592 8126
TIME...MOT...LOC 2213Z 115DEG 6KT 2595 8099
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:00 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 4:00 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Miami FL 400 PM EDT Sat Jul 1 2017 .DISCUSSION... Latest water vapor imagery shows a longwave trough draped along the Mid-West with elongated upper level high pressure stretching from the Gulf of Mexico to the western Atlantic. Surface analysis indicates a semi permanent surface high near Bermuda, typical for this time of year. The feature continues to produce light east and southeast flow across South Florida. The mornings MFL RAOB sounding 1.70 inches of PWAT with CAPE over 2000 J/KG. Although not entirely impressive values, enough moisture and instability was present to generate a few sea breeze driven showers and thunderstorm over the interior this afternoon, mainly near the Lake Okeechobee region. The HRRR and Hi-Res WRF models, as with previous days, show activity spreading towards Collier and mainland Monroe counties by the early evening. The main threats with todays storms will likely be lightning, brief heavy rain, and isolated winds up to 40 mph. After sundown and the loss of diurnal heating, thunderstorms should decrease in coverage and intensity. The easterly flow pattern will bring a slight chance of showers to the east coast metro late tonight, as they drift westward from the Atlantic. Synoptically, little changes on Sunday. There may be slightly higher coverage of sea breeze driven afternoon thunderstorms, especially in the interior, with PWATs increasing to near 2 inches. Maximum temperatures will hover in the upper 80s along the east coast region and low 90s elsewhere. Monday through Friday: A weakening ridge of the eastern CONUS will allow for waves of deeper moisture to return from the southeast. Stagnant surface high pressure near Bermuda will maintain east southeast flow in the lower levels through the whole week. This usually translates to night and early morning showers along the east coast metro region, transitioning to sea breeze driven showers/thunderstorms over the interior and Gulf coast during the afternoons. Maximum temperatures will have little variation with upper 80s along the east coast metro to low 90s elsewhere, normal for early July. && .MARINE... Generally good boating conditions are expected across South Florida into early next week under light east- southeasterly flow. Isolated showers and thunderstorms are expected over the open waters, particularly in the overnight and morning hours, with more scattered coverage along the Gulf coast in the late afternoons and evenings. Locally erratic winds along with lightning will be possible in and around thunderstorms. && .AVIATION... Convection has pretty much gone as forecast, with development occurring in the interior. This trend is forecast to continue, and looks to remain mostly inland from KAPF as well. Have removed most mention of weather from TAFs as there is too much uncertainty, except a chance of showers and KPAF after 00z. Otherwise, VFR through the TAF period, except brief IFR under heavy showers possible. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 90 78 90 / 20 30 20 30 Fort Lauderdale 80 89 79 90 / 20 30 10 20 Miami 79 90 79 91 / 20 30 20 30 Naples 76 91 75 91 / 30 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...27/JT MARINE...27/JT AVIATION...13
Hazardous weather outlook, Jul 1, 11:11 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1111 AM EDT Sat Jul 1 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1111 AM EDT Sat Jul 1 2017 ...Thunderstorms possible across the Interior and Gulf Coast Today... ...Waterspouts possible Over the Atlantic Waters Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Thunderstorms are possible this afternoon and evening, mainly across the interior and portions of the Gulf Coast. The primary threat will be lightning and brief gusty wind. Waterspouts: Waterspouts are possible today over the local Atlantic waters. Wind: Thunderstorms may produce wind gusts to 50 mph, especially over northwestern sections of South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Mainly afternoon thunderstorms are possible each day, especially over interior sections of South Florida. The primary threat will be lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 1, 5:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 515 PM EDT SAT JUL 1 2017 FLZ066-067-070-071-012200- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 515 PM EDT SAT JUL 1 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for east central Collier...western Broward and southwestern Palm Beach Counties Until 600 PM EDT... * At 515 PM EDT...National Weather Service Meteorologists detected a Line of strong thunderstorms along a line extending from 8 miles east of Holey Land Wildlife Refuge to 10 miles north of Dade-Collier Training Airport...and moving southwest at 10 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Holey Land Wildlife Refuge, Intersection Alligator Alley And Miami Canal, Rotenberger Wildlife Refuge, Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress National Preserve and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2646 8081 2598 8106 2598 8067 2645 8048 TIME...MOT...LOC 2115Z 052DEG 7KT 2643 8059 2600 8085 BAXTER
Special weather statement, Jul 1, 6:03 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
603 PM EDT SAT JUL 1 2017
FLZ069-070-012245-
Coastal Collier County FL-Inland Collier County FL-
603 PM EDT SAT JUL 1 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for southwestern Collier County Until 645 PM
EDT...
* At 602 PM EDT...National Weather Service Meteorologists detected a
strong thunderstorm near Carnestown, or 7 miles northwest of
Everglades City, moving northwest at 10 mph.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Marco Island, Everglades City, Carnestown, Cape Romano, Copeland,
Royal Palm Hammock, South Blocks Golde, Fakahatchee Strand State
Preserve, Picayune Strand State Forest, Port Of The Island,
Goodland, Key Marco and Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2594 8131 2584 8141 2582 8172 2601 8165
2612 8153
TIME...MOT...LOC 2202Z 120DEG 9KT 2594 8146
BAXTERSpecial weather statement, Jul 1, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
613 PM EDT SAT JUL 1 2017
FLZ070-012300-
Inland Collier County FL-
613 PM EDT SAT JUL 1 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for southeastern Collier County Until 700 PM
EDT...
* At 613 PM EDT...National Weather Service Meteorologists detected a
cluster of strong thunderstorms near Big Cypress National
Preserve, or 23 miles northeast of Chokoloskee, moving northwest
at 5 mph.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2618 8115 2601 8087 2593 8087 2582 8093
2592 8126
TIME...MOT...LOC 2213Z 115DEG 6KT 2595 8099
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:35 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 1, 11:02 AM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 1, 11:25 AM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 1, 5:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 1, 6:03 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.